I've been on the Alesse birth control for about a month, at the very beginning I had mood swings rather often, now they are less often but much more intense, infact one was almost suicidal it was that bad. I have people around me to make sure I don't, but this pill also gives me horrible cramps, it's making my acne worse, I've gained a fair bit of weight and from the first week it has made me breasts extremely tender.
This is why birth control is not a one pill fits all and why there are different formulas out there. One of the most important things you can do is to keep open communication with your provider (physician or nurse practitioner or PA or midwife, whichever one prescribes your pills) If you are having troublesome effects, get on the phone and ask to speak to someone about questions you have. I dont know why people are so timid about getting on the phone and calling their Drs offices! If they tell you right off that you need and appt for every little question, find a new provider! (Some may tell you to come in for an appt after they hear certain questions, of course, but it shouldnt be that you cant ask a question over the phone. If a doc wants you to come in for every little question then he/she is more about your copay than keeping you healthy and that a doc you can do without!) Let them know what side effects you have and the severity (and in your case, you will most likely need an appt at some point for a new script) that way they can tell you if it is normal and expected. If it is not, then you might require an appt to discuss new options. If your mood swings are that intense, you need to try a different pill and see if that helps.
- Alesse Information for Consumers
- Alesse Information for Healthcare Professionals (includes dosage details)
- Side Effects of Alesse (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 28 Aug 2015 • 2 answers
Updated 16 Jun 2014 • 2 answers
Updated 10 Jun 2015 • 1 answer
Updated 13 Nov 2015 • 1 answer
Updated 7 Dec 2015 • 1 answer